MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DPS HAERTOE CCI STD KIT 1.25 K-WIRE/ -S; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DPS HAERTOE CCI STD KIT 1.25 K-WIRE/ -S; STAPLE,FIXATION,BONE
Model Number STANDARD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent a third hammer toe correction procedure.Upon inserting the dps hammertoe kit the leg broke on the continuous compression implants (cci) and the fragment broke on the metatarsal as well.There was a ten (10) minute surgical delay.The procedure was successfully completed.The patient outcome was unknown.This complaint involves one (1) device.This report is for (1) dps hammertoe cci std kit 1.25 k-wire/ -s.This report is 1 of 1 of (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the dps haertoe cci std kit 1.25 k-wire/ -s (part #: 46.239.001, lot #: mhc200105) was received at us cq.Upon visual inspection, it was the insertion stick assembly (part # 46.239.210.10) that was received.The received device included the broken hammertoe cci implant (part # 46.239.101.10).One of the four legs/clamps of the hammertoe cci implant was broken off and was not returned; hence the complaint is confirmed.Dimensional inspection: no dimensional inspection was performed due to the post manufacturing damage.Document/specification review: relevant drawings were reviewed and no design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as one of the leg/clamp of the hammertoe cci implant was broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 46.239.001, synthes lot # mhc200105, supplier lot # mhc200105, release to warehouse date: 05 mar 2021 , supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DPS HAERTOE CCI STD KIT 1.25 K-WIRE/ -S
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11893986
Report Number2939274-2021-02639
Device Sequence Number1389601
Product Code JDR
UDI-Device Identifier00810633022047
UDI-Public00810633022047
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K191463
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTANDARD
Device Catalogue Number46.239.001
Device Lot NumberMHC200105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age52 YR